Pennsylvania, 2015

Wildfire in Pennsylvania, April 18 to 20, 2015

April 18 to 20, 2015 · NWS PHI · 3 events in 3 counties and zones

A wildfire consumed about 300 acres of forest around Blue Mountain in Lehigh and Carbon Counties from the afternoon of the 18th into the morning of the 20th. While no homes were destroyed or injuries occurred, a few families were forced to evacuate from their homes in Carbon and Lehigh County.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A wildfire consumed about 300 acres of forest around Blue Mountain in Lehigh and Carbon Counties from the afternoon of the 18th into the morning of the 20th. While no homes were destroyed or injuries occurred, a few families were forced to evacuate from their homes in Carbon and Lehigh County.

The fire was first reported near West Sunset Road in East Penn Township in Carbon County near the Pennsylvania Turnpike Northeast Extension at 240 p.m. EDT on the 18th. The wildfire spread west along Blue Mountain Road and did not affect travel on the turnpike itself. The wildfire spread into Lehigh County and the American Red Cross opened a reception area in Washington Township (Lehigh County). In Lehigh County, voluntary evacuations were recommended along Translator Lane in Slatington and Jones Road in Heidelberg Township. One family was also evacuated from their East Penn Township in Carbon County. Approximately 200 fire fighters from the Forestry department and four counties helped battle the blaze. Heavy rain on the 20th assisted in containing the fire. The fire was declared under control at 800 a.m. EDT on the 20th and was considered extinguished on the morning of the 21st.

Another brush fire occurred east of Ashfield Road near Mountain Road in Slatington Borough (Lehigh County). In Northampton County, a brush fire consumed five acres on the afternoon of the 18th. It was extinguished early that evening.

The wildfires spread rapidly on the 18th once they started due to the warm, dry and windy conditions that prevailed that day. High temperatures in the Poconos and Lehigh Valley reached into the 70s to around 80 degrees. West to northwest winds gusted to around 30 mph. The peak wind gust at the Lehigh Valley International Airport was 30 mph and Mount Pocono (Monroe County) 29 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 18, 11:30 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 18, 11:30 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 PM EDT SAT APR 18 2015

.SYNOPSIS...
LOW PRESSURE WILL QUICKLY MOVE ACROSS NEW ENGLAND THIS AFTERNOON,
PULLING A DRY COLD FRONT ACROSS OUR AREA THIS EVENING. HIGH
PRESSURE WILL THEN BUILD IN SATURDAY NIGHT INTO SUNDAY BEFORE
SHIFTING OFFSHORE. LOW PRESSURE WILL MOVE FROM THE GREAT LAKES TO
NEAR HUDSON BAY MONDAY AND TUESDAY THEN STALL. AN ASSOCIATED WARM
FRONT WILL LIFT NORTHWARD INTO PORTIONS OF OUR REGION DURING
MONDAY, FOLLOWED BY A COLD FRONT MONDAY NIGHT. THE NEXT COLD FRONT
ARRIVES WEDNESDAY NIGHT WITH POTENTIALLY ANOTHER COLD FRONT MOVING
THROUGH THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE ACROSS OUR AREA WILL SLIDE EASTWARD LATER TODAY.
MEANWHILE, A ROBUST MID LEVEL SHORT WAVE TROUGH IS FORECAST TO
MOVE FROM EASTERN ONTARIO AND SOUTHWESTERN QUEBEC, ACROSS
NORTHEASTERN NEW YORK AND NEW ENGLAND DURING THE AFTERNOON AND
EVENING HOURS. THE SHORT WAVE IS EXPECTED TO PUSH A COLD FRONT
TOWARD OUR REGION LATE IN THE DAY.

A SUNNY DAY ACROSS THE AREA WITH ONLY SOME HIGH CLOUDS MOVING
ACROSS ER PA AND NJ. MAXIMUM TEMPERATURES ARE FORECAST TO BE
AROUND 80 DEGREES. READINGS ARE EXPECTED TO GET NO HIGHER THAN THE
LOWER AND MIDDLE 70S IN THE ELEVATED TERRAIN AND NO HIGHER THAN
THE 60S ALONG THE IMMEDIATE COAST.PHILADELPHIA'S LAST 80 PLUS
DEGREE DAY WAS ON SEPTEMBER 28 WHEN THE TEMPERATURE ROSE TO 86
DEGREES.

WINDS WILL INCREASE THIS AFTERNOON FROM THE WEST WITH HIGHER
SPEEDS/GUSTS ACROSS THE NORTHERN AREAS. WINDS WILL BECOME ONSHORE
ACROSS THE NJ AND DE SHORE AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
A COLD FRONT IS EXPECTED TO BEGIN MOVING INTO THE NORTHERN PART
OF OUR FORECAST AREA THIS EVENING. IT SHOULD REACH THE LEHIGH
VALLEY AND THE INTERSTATE 78 CORRIDOR IN NEW JERSEY ABOUT 800 PM.
THE BOUNDARY WILL CONTINUE TO PUSH SOUTHWARD, REACHING
PHILADELPHIA AROUND 1000 PM AND CAPE MAY SHORTLY AFTER MIDNIGHT.

THERE WILL BE LITTLE MOISTURE ASSOCIATED WITH THE COLD FRONT AND
THE SKY SHOULD REMAIN MOSTLY CLEAR.

THE WIND IS FORECAST TO SHIFT FROM THE WEST TO THE NORTH WITH THE
FRONTAL PASSAGE. THE WIND IS THEN ANTICIPATED TO VEER TOWARD THE
NORTHEAST LATE TONIGHT. TEMPERATURES ARE EXPECTED TO DROP TO
AROUND 40 DEGREES IN THE ELEVATED TERRAIN UP NORTH AND INTO THE
MIDDLE 40S TO LOWER 50S RANGE ELSEWHERE.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE SYNOPTIC SETUP IS COMPRISED OF A CLOSED LOW THAT EJECTS
ACROSS THE PLAINS INTO SUNDAY. THIS FEATURE BUILDS RIDGING
DOWNSTREAM, WHICH RESULTS IN DRY WEATHER FOR MUCH OF SUNDAY. AN
AIR MASS CHANGE THOUGH WILL TAKE PLACE FOR SUNDAY AS HIGH
PRESSURE BUILDS DOWN FROM THE NORTH. THE INITIAL CLOSED LOW LOOKS
TO GET ABSORBED INTO A LARGE SCALE TROUGH FROM THE MIDWEST AS IT
UNDERGOES AMPLIFICATION EASTWARD THROUGH EARLY NEXT WEEK. THIS
SHOULD THEN RESULT IN ANOTHER CLOSED LOW ACROSS THE GREAT LAKES
REGION TUESDAY THROUGH THURSDAY, BEFORE SHIFTING CLOSER TO NEW
ENGLAND FRIDAY. THE MAIN PRECIPITATION EVENT LOOKS TO OCCUR MONDAY
ALTHOUGH SOME QUICKER ARRIVAL TIME WITH SOME OF THE GUIDANCE WILL
RESULT IN RAIN DEVELOPING SOONER. GIVEN THE SURGE OF MOISTURE, THE
RAIN COULD BE HEAVY AT TIMES. THE PATTERN THEREAFTER RESULTS IN
CYCLONIC FLOW ACROSS THE EAST ALONG WITH COOLING AND A SERIES OF
COLD FRONTS. WE USED A MODEL BLEND FOR SUNDAY INTO TUESDAY, THEN
BLENDED IN THE 00Z WPC GUIDANCE. SOME ADJUSTMENTS WERE THEN MADE
FOLLOWING ADDITIONAL COLLABORATION WITH OUR NEIGHBORING OFFICES.

FOR SUNDAY...HIGH PRESSURE BUILDING DOWN FROM THE NORTH TO START
SUNDAY THEN IT WILL SHIFT OFFSHORE DURING THE COURSE OF THE DAY.
THIS WILL ALLOW FOR THE WIND TO BE ONSHORE ALONG WITH A COOLER
AIR MASS. THE CLOUDS INCREASE MAINLY LATE SUNDAY AS THE NEXT
SYSTEM BEGINS TO APPROACH FROM THE SOUTHWEST. A STRENGTHENING LOW-
LEVEL JET AND WAA WILL HELP PUSH A WARM FRONT TOWARD OUR AREA
OVERNIGHT SUNDAY. THE STRENGTH OF THE LOW-LEVEL JET MOVING IN MAY
ALLOW FOR STRONGER ASCENT TO ARRIVE SOONER /DEEPER ISENTROPIC LIFT
OVER THE DEPARTING SURFACE HIGH/, THEREFORE WE INCREASED THE POPS
QUICKER BY A FEW HOURS. SOME OF THE RAIN MAY BECOME HEAVY AT TIMES
TOWARD DAYBREAK MONDAY.

FOR MONDAY AND TUESDAY...AS ENERGY EJECTS EASTWARD FROM A CLOSED
LOW AND ALSO FROM THE MIDWEST, LOW PRESSURE ORGANIZES OVER THE
GREAT LAKES BEFORE SHIFTING NORTHWARD TOWARD HUDSON BAY. A ROBUST
LOW- LEVEL JET AT LEAST DURING THE MORNING COMBINED WITH WAA, DEEP
MOISTURE ADVECTION AND LARGE SCALE ASCENT WILL RESULT IN AN AREA
OF RAIN. THERE ARE SOME HINTS OF SOME ELEVATED INSTABILITY WITHIN
THIS, HOWEVER HELD OFF WITH A THUNDER MENTION AS THE INITIAL DEEP
SATURATION TENDS TO NOT BE CONDUCIVE FOR THUNDER. AN AREA OF PW
AIR OF NEAR 1.5 INCHES IS FORECAST TO SURGE ACROSS THE CWA,
THEREFORE THE RAIN COULD BE HEAVY AT TIMES ESPECIALLY IN THE
MORNING. OTHER THAN SOME TYPICAL PONDING OF WATER ON THE ROADWAYS
AND POOR DRAINAGE FLOODING DURING HEAVIER RAIN, NO OTHER FLOODING
IS ANTICIPATED ATTM.

THE WARM SECTOR MAY GET INTO OUR SOUTHERN AREAS AND PERHAPS TO
ABOUT THE PHILADELPHIA METRO, AND THEREFORE KEPT A MENTION OF SOME
THUNDER MONDAY AFTERNOON AND EARLY EVENING BUT DID EXPAND THIS
NORTHWARD A BIT. THE INSTABILITY LOOKS WEAK ENOUGH TO KEEP THE
INTENSITY OF ANY THUNDERSTORM ON THE LOWER SIDE, HOWEVER ISOLATED
STRONG WIND GUSTS AND SMALL HAIL CANNOT BE RULED OUT IF THE WARM
SECTOR CAN GET FARTHER NORTH /ENOUGH HEATING OCCURS/. THE
STEADIEST RAIN SHOULD TAPER OFF TO SHOWERS DURING THE LATE MORNING
AND EARLY AFTERNOON FROM SOUTHWEST TO NORTHEAST AS A WEAK SURFACE
LOW SHIFTS NORTHEAST NEAR A TRIPLE POINT. A ROBUST LOW-LEVEL JET
SLIDING ACROSS THE AREA MONDAY MORNING SHOULD ALLOW FOR AN
INCREASE IN THE SURFACE WINDS SUNDAY NIGHT AND MONDAY MORNING,
WITH THE STRONGEST GUSTS CLOSER TO THE COAST DUE TO AN INITIAL
ONSHORE FLOW.

LOW PRESSURE AND A COLD/OCCLUDING FRONT SHOULD BE EXITING TO OUR
EAST TUESDAY MORNING, WITH ANY SHOWERS ENDING. A DEVELOPING CLOSED
LOW THOUGH IS FORECAST TO BE AROUND THE GREAT LAKES WITH CYCLONIC
FLOW RESULTING. A FEW SHOWERS MAY PERSIST TUESDAY MAINLY ACROSS
THE NORTHERN ZONES.

FOR WEDNESDAY THROUGH FRIDAY...A CLOSED LOW IS FORECAST TO BE IN
PLACE FROM THE GREAT LAKES TO EVENTUALLY NEW ENGLAND. THIS WILL
RESULT IN CYCLONIC FLOW ACROSS OUR AREA, ALTHOUGH IT IS NOT REAL
CERTAIN HOW SHORT WAVE ENERGY WITHIN THE FLOW RESULTS IN SOME
STRONGER FORCING AS THE MAIN SYSTEM STARTS TO SHIFT TO NEW ENGLAND
WITH TIME. THESE SHORT WAVES SHOULD SEND A COUPLE OF COLD FRONTS
OUR WAY, WITH ONE GENERALLY ON WEDNESDAY AND ANOTHER PROBABLY
THURSDAY NIGHT INTO FRIDAY. THERE MAY BE ENOUGH LIFT WITHIN THE
CYCLONIC FLOW COMBINED WITH DAYTIME HEATING TO PROMOTE A FEW
SHOWERS MAINLY ACROSS THE NORTH. OVERALL, WE FAVORED THE WPC
GUIDANCE/CONTINUITY DURING THIS TIME FRAME WHICH ALSO ADVERTISES
COOLER TEMPERATURES.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY, AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD WITH A MOSTLY
CLEAR SKY.

THE WIND IS FORECAST TO BECOME WESTERLY FOR THIS AFTERNOON AT
SPEEDS AROUND 6 TO 12 KNOTS. GUSTS NEAR 20 KNOTS ARE POSSIBLE AT
OUR NORTHERN TAF SITES, KRDG, KABE AND KTTN. A COLD FRONT IS
EXPECTED TO DROP THROUGH OUR REGION FROM NORTH TO SOUTH EARLY
TONIGHT AND THE WIND DIRECTION IS FORECAST TO SHIFT TO THE NORTH.

OUTLOOK...
SUNDAY...VFR INTO THE EVENING WITH INCREASING CLOUDINESS. THE
CONDITIONS THEN LOWER TO MVFR/IFR AT NIGHT AS RAIN DEVELOPS FROM
SOUTHWEST TO NORTHEAST. EAST-SOUTHEAST WINDS 10-15 KNOTS, WITH
SOME GUSTS TO ABOUT 20 KNOTS ESPECIALLY CLOSER TO THE COAST AND AT
NIGHT. LOW-LEVEL WIND SHEAR MAY START TO DEVELOP AT NIGHT IN
ADVANCE OF A WARM FRONT AND AS A ROBUST LOW-LEVEL JET MOVES IN.

MONDAY...MVFR/IFR WITH PERIODS OF RAIN IN THE MORNING TAPERING TO
SOME SHOWERS, THEN SOME IMPROVEMENT MAY OCCUR IN THE AFTERNOON.
THERE IS A CHANCE FOR SOME THUNDERSTORMS IN THE AFTERNOON AND
EARLY EVENING, ESPECIALLY FROM ABOUT THE KPHL METRO TO SOUTH AND
EAST. LOW- LEVEL WIND SHEAR MAINLY IN THE MORNING. EAST OR
SOUTHEAST WINDS AROUND 10 KNOTS, BECOMING WEST-SOUTHWEST.

TUESDAY...MVFR POSSIBLE EARLY, OTHERWISE VFR. A FEW SHOWERS
REMAIN POSSIBLE MAINLY FROM KTTN TO KABE NORTHWARD. WESTERLY WINDS
MAINLY 10 KNOTS OR LESS.

WEDNESDAY...MAINLY VFR. SOME AFTERNOON SHOWERS ARE POSSIBLE,
MAINLY FROM KPHL AND TO THE NORTH AND WEST. WESTERLY WINDS
GENERALLY 10 KNOTS OR LESS.

&&

.MARINE...
HIGH PRESSURE IS FORECAST TO INFLUENCE THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE FOR TODAY. A COLD FRONT FROM THE NORTH IS
EXPECTED TO PASS THROUGH THE REGION TONIGHT.

THE WIND SHOULD BE LIGHT AND VARIABLE FOR TODAY AS WARM AIR FROM
THE WEST RIDES OVER THE COLD WATER. THE WIND DIRECTION SHOULD
SETTLE INTO THE NORTH AND NORTHEAST TONIGHT AFTER THE COLD FRONT
PASSES. SPEEDS ARE ANTICIPATED TO PICK UP TO AROUND 15 KNOTS AT
THAT TIME WITH WAVES ON OUR OCEAN WATERS BUILDING TO 3 TO 4 FEET.

OUTLOOK...
SUNDAY...A STRENGTHENING LOW-LEVEL JET ARRIVES AT NIGHT,
THEREFORE A NORTHEAST WIND WILL SHIFT TO EASTERLY AT NIGHT AND
INCREASE. THIS MAY BE STRONG ENOUGH FOR GUSTS TO AROUND 25 KNOTS
LATER AT NIGHT. THE ONSHORE FLOW WILL ALSO START TO BUILD THE
SEAS.

MONDAY AND TUESDAY...WINDS WILL INCREASE AS A RESULT OF A
STRENGTHENING LOW-LEVEL JET MOVING THROUGH MOSTLY MONDAY MORNING.
WHILE THE STABILITY NEAR THE SURFACE SHOULD KEEP MUCH OF THE WIND
ABOVE THE GROUND, IT DOES APPEAR THERE WILL BE A PERIOD OF TIME
WHERE THE ONSHORE FLOW GUSTS TO AROUND 30 KNOTS MONDAY BEFORE
SHIFTING TO THE SOUTH AND DIMINISHING SOME. AS A FRONTAL SYSTEM
MOVES IN THE FLOW IS EXPECTED TO TURN MORE SOUTHERLY LATER MONDAY
THEN WESTERLY INTO TUESDAY. SEAS WILL BUILD TO AND ABOVE 5 FEET ON
THE OCEAN AND MAY BE SLOW TO SUBSIDE ON TUESDAY. A SMALL CRAFT
ADVISORY LOOKS TO BE NEEDED.

WEDNESDAY...THE CONDITIONS ARE EXPECTED TO BE BELOW SMALL CRAFT
ADVISORY CRITERIA.

&&

.FIRE WEATHER...
WE HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
THE COUNTIES OF BERKS, UPPER MONTGOMERY, BUCKS, MERCER, INLAND
MONMOUTH AND POINTS NORTHWARD. IT IS IN EFFECT FROM 300 PM UNTIL
800 PM. RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP INTO THE 20
TO 25 PERCENT RANGE THERE THIS AFTERNOON AND FINE FUELS WILL
CONTINUE TO DRY. AS A COLD FRONT APPROACHES FROM THE NORTH, A
WESTERLY WIND IS ANTICIPATED TO GUST INTO THE 20 TO 25 MPH RANGE
INCREASING THE THREAT FOR WILDFIRE SPREAD.

THE RELATIVE HUMIDITY LEVELS ARE FORECAST TO DROP INTO THE 20 TO
30 PERCENT RANGE IN SOUTHEASTERN PENNSYLVANIA, EXTREME
NORTHEASTERN MARYLAND, NORTHERN DELAWARE AND SOUTHERN NEW JERSEY
AND FINE FUELS WILL CONTINUE TO DRY THERE, AS WELL. HOWEVER, WIND
SPEEDS ARE EXPECTED TO BE LOWER THAN THOSE IN AREAS TO THE NORTH,
LIMITING THE POTENTIAL FOR WILDFIRE SPREAD AND THE NEED FOR A RED
FLAG WARNING.

RELATIVE HUMIDITY LEVELS SHOULD BE HIGHER AND WIND SPEEDS LOWER
IN CENTRAL AND SOUTHERN DELAWARE AND IN THE ADJACENT COUNTIES OF
NORTHEASTERN MARYLAND THAN AT LOCATIONS TO THE NORTH. AS A RESULT,
THERE ARE NO SIGNIFICANT FIRE WEATHER CONCERNS FOR TODAY IN THOSE
AREAS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ054-055-
     060>062-103-105-106.
NJ...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ001-
     007>010-012-013-015.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...GORSE
AVIATION...GORSE/IOVINO
MARINE...GORSE/IOVINO
FIRE WEATHER...
Hazardous weather outlook, Apr 18, 3:00 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 AM EDT SAT APR 18 2015

NJZ001-007>010-012-013-015-PAZ054-055-060>062-103-105-106-190800-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN MONTGOMERY-
UPPER BUCKS-LOWER BUCKS-
400 AM EDT SAT APR 18 2015

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF RAIN LATE SUNDAY NIGHT AND MONDAY MORNING MAY BE HEAVY
AT TIMES, RESULTING IN SOME FLOODING OF POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ014-016>027-PAZ070-071-101-102-104-190800-
NEW CASTLE-CECIL-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-EASTERN MONTGOMERY-
400 AM EDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE RELATIVE HUMIDITY LEVELS ARE FORECAST TO DROP INTO THE 20 TO 30
PERCENT RANGE THIS AFTERNOON IN SOUTHEASTERN PENNSYLVANIA,
EXTREME NORTHEASTERN MARYLAND, NORTHERN DELAWARE AND SOUTHERN NEW
JERSEY AND FINE FUELS WILL CONTINUE TO DRY THERE, AS WELL.
HOWEVER, WIND SPEEDS ARE EXPECTED TO BE LOWER THAN THOSE IN AREAS
TO THE NORTH, LIMITING THE POTENTIAL FOR WILDFIRE SPREAD AND THE
NEED FOR A RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF RAIN LATER SUNDAY NIGHT AND MONDAY MORNING MAY BE
HEAVY AT TIMES, RESULTING IN SOME FLOODING OF POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-190800-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
400 AM EDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF RAIN LATER SUNDAY NIGHT AND MONDAY MORNING MAY BE
HEAVY AT TIMES, RESULTING IN SOME FLOODING OF POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-190800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
400 AM EDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 wildfire. Local standard time, as filed.

Wildfire, Northampton

When
April 18, 1:00 PM EST to 6:00 PM EST
Where
Northampton forecast zone
Reported by
Newspaper
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Wildfire, Carbon

When
April 18, 1:30 PM EST to April 20, 7:00 AM EST
Where
Carbon forecast zone
Reported by
Newspaper
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Wildfire, Lehigh

When
April 18, 1:30 PM EST to April 20, 7:00 AM EST
Where
Lehigh forecast zone
Reported by
Newspaper
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571149, 571147, 571148.